Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Miami, FL

September 4, 2021Palm Beach County, Florida

NWS Miami, FL issued this special weather statement at Sep 4, 2021, 4:17 PM EDT for Palm Beach County, Florida. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 4, 2021, 4:17 PM EDT (20:17 UTC)
Expired
Sep 4, 2021, 4:45 PM EDT
In force
28 min
Issued by
NWS Miami, FL
Hail
0.00 in
Wind
40

County Palm Beach County, FL

The radar

The Miami radar (KAMX), 102 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 8.3 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2021-09-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 845 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2021-09-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
845 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
843 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
35 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

799 
WWUS82 KMFL 042017
SPSMFL

Special Weather Statement
National Weather Service Miami FL
417 PM EDT Sat Sep 4 2021
 
FLZ067-068-042045-
Inland Palm Beach County FL-Metro Palm Beach County FL-
417 PM EDT Sat Sep 4 2021

...Strong thunderstorms will impact portions of southeastern Palm
Beach County through 445 PM EDT...

At 417 PM EDT, National Weather Service meteorologists were tracking
strong thunderstorms capable of producing a funnel cloud along a line
extending from near Loxahatchee NWR to 6 miles northwest of Parkland.
Movement was northeast at 5 mph.

HAZARD...Funnel clouds and winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Funnel clouds occasionally touch down and produce tornadoes 
         or waterspouts. Gusty winds could knock down tree limbs and 
         blow around unsecured objects.

Locations impacted include...
Wellington, Loxahatchee NWR, Mission Bay, Whisper Walk, Hamptons At
Boca Raton, South County Regional Park, Boca Raton Equestrian,
Florida Gardens, Aberdeen and Aberdeen Golf Course.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

&&

LAT...LON 2663 8017 2635 8017 2635 8041 2663 8040
TIME...MOT...LOC 2017Z 231DEG 5KT 2654 8033 2639 8032 

FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

$$

Hadi

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Sep 4, 3:18 PM EDT, 59 minutes earlier.

Area forecast discussion, Sep 4, 3:18 PM EDT, 59 minutes before
Area Forecast Discussion
National Weather Service Miami FL
318 PM EDT Sat Sep 4 2021

.SHORT TERM...

The unsettled pattern continues through the weekend as a deep-
layered trough of low pressure lingers around the region. Surface
high pressure to the north will erode over the next 24 hours as the
next frontal boundary pinches its way southeastward across the
United States. The generally westerly to southwesterly flow through
the column has allowed for a favoring of the Gulf sea breeze and
pinning of the Atlantic sea breeze in the afternoons. Afternoon and
evening convection could tap into localized shear with boundary
interactions and the available diurnal instability to produce strong
wind gusts. The slow-moving nature of the storms due to the weak
steering flow could also lead to concerns about heavy rainfall that
could lead to a flooding concern for the east coast metro areas.

The pattern repeats pretty similarly on Sunday with overnight/early
morning convection around the Gulf coast eventually transitioning
ashore through the morning and spreading eastward through the day.
The convective focus on Sunday will again lie on the eastern half of
the peninsula. South Florida will remain in the moist airmass
through the weekend as the surface boundary stays north of the area.

.LONG TERM...

The weak flow regime will continue into the start of the next
workweek. This will continue to support the typical South Florida
diurnal patterns of showers/storms. Synoptically, things will begin
to gradually change going in the lower levels with high pressure
building westward across the Florida Peninsula setting up a very
light southeasterly flow. The upper level pattern becomes a bit more
complex going into midweek. Weak upper level ridging will be over
our region but a weakness will develop in response to weak troughing
across the Mississippi River Valley. A tropical wave may also get
caught up in this flow, but right now guidance keeps higher POPs
associated with this feature well north and west of our region.

The weak ridge aloft will eventually move under the aforementioned
trough transitioning our upper level flow to a somewhat more active
southwesterly flow. All that said, daily showers and thunderstorms
can be expected, especially along mesoscale boundary (both sea
breeze and outflow) during the afternoon and early evening hours.
With some weak ridging and overall light flow, temperatures will
remain warm outside of convection, but still right around climo for
early September.

&&

.AVIATION(18Z TAFS)...

Intermittent MVFR and even IFR/LIFR conditions may affect the
terminals through 23-00Z. This will mainly be due to reduced CIGs
less than 020-030, VIS temporarily around 1-3SM, and wind gusts
as high as 30-40 kt. Winds should generally be westerly around
06-10kt, though an Atlantic sea-breeze may allow for brief SE
flow. Winds should become light and VRB by around 00Z and VFR
conditions should prevail around this time as well.

&&

.MARINE...

Light westerly to southwesterly flow will remain over the next
several days. Distant swell could approach from Hurricane Larry
which could cause hazardous marine conditions to develop over the
Atlantic coastal waters by Tuesday night.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            76  92  77  92 /  30  50  20  50
West Kendall     75  93  75  93 /  30  50  20  40
Opa-Locka        76  93  75  92 /  30  50  20  50
Homestead        75  91  75  91 /  20  40  20  40
Fort Lauderdale  76  90  77  91 /  30  50  20  50
N Ft Lauderdale  76  91  77  91 /  30  50  20  50
Pembroke Pines   76  91  75  91 /  30  50  20  50
West Palm Beach  75  91  75  91 /  30  50  20  50
Boca Raton       76  90  76  91 /  30  50  20  50
Naples           77  89  77  89 /  20  30  10  40

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&

Tonight/Sunday Night Marine...RAG
Aviation...Bhatti
Monday through Saturday...Frye

Visit us at weather.gov/miami

Follow us on Facebook and Twitter at:
www.facebook.com/nwsmiami
www.twitter.com/nwsmiami
Hazardous weather outlook, Sep 4, 9:57 AM EDT, 6 hours 20 minutes before
Hazardous Weather Outlook for South Florida...UPDATED
National Weather Service Miami FL
957 AM EDT Sat Sep 4 2021

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
050200-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
957 AM EDT Sat Sep 4 2021

...Localized flooding possible with showers and storms...
...Gulf Beaches: Moderate Rip Current Risk...

This hazardous weather outlook is for South Florida.

.DAY ONE...TODAY AND TONIGHT

Rip currents: There is a moderate risk of rip currents along the Gulf
Coast beaches.

Thunderstorms: scattered to numerous thunderstorms expected today
with frequent lightning, localized flooding, and locally gusty winds.

Waterspouts: A few waterspouts are possible with showers and storms,
mainly over the local waters.

Flooding: Localized flooding from repeated rounds of showers and storms
will be possible along the east coast metro areas and the Lake region.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

Scattered showers and thunderstorms will continue through the rest
of the forecast period, with locally gusty winds, frequent lightning,
and heavy rainfall and flooding possible.

.SPOTTER INFORMATION STATEMENT...

Widespread spotter activation is not anticipated, however individual
spotters are encouraged to report high wind, hail and flooding to
the National Weather Service forecast office in Miami.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

RAG

In the hours before

Special weather statement, Sep 4, 2:34 PM EDT, 1 hour 43 minutes before
Special Weather Statement
National Weather Service Miami FL
234 PM EDT Sat Sep 4 2021

FLZ068-168-041900-
Coastal Palm Beach County FL-Metro Palm Beach County FL-
234 PM EDT Sat Sep 4 2021

...A strong thunderstorm will impact portions of east central Palm
Beach County through 300 PM EDT...

At 234 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud over Palm
Beach International Airport, or near Palm Beach, moving east at 5
mph.

HAZARD...Funnel clouds and wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Funnel clouds occasionally touch down and produce tornadoes
         or waterspouts. Gusty winds could knock down tree limbs and
         blow around unsecured objects.

Locations impacted include...
West Palm Beach, Boynton Beach, Lake Worth, Riviera Beach, Palm
Beach, Greenacres, Palm Springs, Lantana, Atlantis, Haverhill, Cloud
Lake, Palm Beach International Airport, Port Of Palm Beach, Gun Club
Estates, Schall Circle, Royal Palm Estates, Lake Belvedere Estates,
Downtown West Palm Beach, Golden Lakes and Lake Clarke Shores.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2660 8018 2678 8015 2679 7991 2652 7996
TIME...MOT...LOC 1834Z 278DEG 5KT 2668 8009

FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

RAG
Special weather statement, Sep 4, 2:46 PM EDT, 1 hour 31 minutes before
Special Weather Statement
National Weather Service Miami FL
246 PM EDT Sat Sep 4 2021

FLZ072-074-172-173-041915-
Coastal Broward County FL-Metro Broward County FL-
Metropolitan Miami Dade FL-Coastal Miami Dade County FL-
246 PM EDT Sat Sep 4 2021

...A strong thunderstorm will impact portions of northern Miami-Dade
County through 315 PM EDT...

At 246 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud over Miami
Shores, or near Surfside, moving east at 5 mph.

HAZARD...Funnel clouds and winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Funnel clouds occasionally touch down and produce tornadoes
         or waterspouts. Gusty winds could knock down tree limbs and
         blow around unsecured objects.

Locations impacted include...
Miami, Hollywood, Miramar, Miami Beach, Surfside, Hallandale, Miami
Gardens, North Miami, North Miami Beach, Aventura, Sunny Isles Beach,
Opa-Locka, West Park, Miami Shores, North Bay Village, El Portal,
Gladeview, Westview, Port Of Miami and West Little River.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2590 8003 2590 8004 2582 8004 2576 8005
      2578 8025 2596 8027 2603 8004
TIME...MOT...LOC 1846Z 265DEG 4KT 2588 8019

FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

RAG
Special weather statement, Sep 4, 3:03 PM EDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Miami FL
303 PM EDT Sat Sep 4 2021

FLZ067-068-168-041930-
Coastal Palm Beach County FL-Inland Palm Beach County FL-
Metro Palm Beach County FL-
303 PM EDT Sat Sep 4 2021

...A strong thunderstorm will impact portions of east central Palm
Beach County through 330 PM EDT...

At 303 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud over
Lantana, or near Lake Worth, moving south at 15 mph.

HAZARD...Funnel clouds and winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Funnel clouds occasionally touch down and produce tornadoes
         or waterspouts. Gusty winds could knock down tree limbs and
         blow around unsecured objects.

Locations impacted include...
Boynton Beach, Delray Beach, Lake Worth, Palm Beach, Ocean Ridge,
Greenacres, Palm Springs, Lantana, Atlantis, Village Of Golf, Dunes
Road, Lake Clarke Shores, Hypoluxo, South Palm Beach, Gulf Stream,
Briny Breezes, Manalapan, Aberdeen, Lake Worth Corridor and Aberdeen
Golf Course.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

&&

LAT...LON 2663 8003 2646 8003 2647 8023 2664 8016
TIME...MOT...LOC 1903Z 003DEG 13KT 2658 8007

FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Hadi
Special weather statement, Sep 4, 3:17 PM EDT, 1 hour before
Special Weather Statement
National Weather Service Miami FL
317 PM EDT Sat Sep 4 2021

FLZ071-072-172-042000-
Inland Broward County FL-Coastal Broward County FL-
Metro Broward County FL-
317 PM EDT Sat Sep 4 2021

...A strong thunderstorm will impact portions of southern Broward
County through 400 PM EDT...

At 317 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm over Plantation, moving east at 5 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Fort Lauderdale, Hollywood, Coral Springs, Pompano Beach, Davie,
Plantation, Sunrise, Tamarac, Margate, Lauderdale-By-The-Sea,
Lauderhill, Coconut Creek, Oakland Park, North Lauderdale, Lauderdale
Lakes, Dania Beach, Cooper City, Wilton Manors, Sea Ranch Lakes and
Lazy Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

&&

LAT...LON 2610 8034 2624 8029 2621 8008 2601 8011
      2602 8022
TIME...MOT...LOC 1917Z 288DEG 6KT 2613 8025

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Hadi
Special weather statement, Sep 4, 3:25 PM EDT, 52 minutes before
Special Weather Statement
National Weather Service Miami FL
325 PM EDT Sat Sep 4 2021

FLZ072-172-042000-
Coastal Broward County FL-Metro Broward County FL-
325 PM EDT Sat Sep 4 2021

...A strong thunderstorm will impact portions of southern Broward
County through 400 PM EDT...

At 325 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a landspout over Chambers
Estates, or near Hollywood, moving east at 5 mph.

HAZARD...Landspouts and winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible. Gusty winds
         could knock down tree limbs and blow around unsecured
         objects.

Locations impacted include...
Fort Lauderdale, Pembroke Pines, Hollywood, Davie, Plantation, Dania
Beach, Cooper City, Ravenswood Estates, St. George, Estates Of Fort
Lauderdale, Fort Lauderdale - Hollywood International Airport,
Chambers Estates, Downtown Fort Lauderdale, Broadview Park, Franklin
Park, Nova Southeastern University, Oak Point, Melrose Park, Chula
Vista and Washington Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

&&

LAT...LON 2603 8027 2614 8026 2613 8012 2602 8015
TIME...MOT...LOC 1925Z 288DEG 6KT 2607 8022

LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Hadi
Special weather statement, Sep 4, 4:17 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
417 PM EDT Sat Sep 4 2021

FLZ067-068-042045-
Inland Palm Beach County FL-Metro Palm Beach County FL-
417 PM EDT Sat Sep 4 2021

...Strong thunderstorms will impact portions of southeastern Palm
Beach County through 445 PM EDT...

At 417 PM EDT, National Weather Service meteorologists were tracking
strong thunderstorms capable of producing a funnel cloud along a line
extending from near Loxahatchee NWR to 6 miles northwest of Parkland.
Movement was northeast at 5 mph.

HAZARD...Funnel clouds and winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Funnel clouds occasionally touch down and produce tornadoes
         or waterspouts. Gusty winds could knock down tree limbs and
         blow around unsecured objects.

Locations impacted include...
Wellington, Loxahatchee NWR, Mission Bay, Whisper Walk, Hamptons At
Boca Raton, South County Regional Park, Boca Raton Equestrian,
Florida Gardens, Aberdeen and Aberdeen Golf Course.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

&&

LAT...LON 2663 8017 2635 8017 2635 8041 2663 8040
TIME...MOT...LOC 2017Z 231DEG 5KT 2654 8033 2639 8032

FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Hadi

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 4, 12:29 PM EDTSpecial Weather StatementMFLMonroe31 min
Sep 4, 1:13 PM EDTSpecial Weather StatementMFLMiami-Dade32 min
Sep 4, 2:34 PM EDTSpecial Weather StatementMFLPalm Beach26 min
Sep 4, 2:39 PM EDTAreal Flood AdvisoryMFLMiami-Dade2 hr
Sep 4, 2:44 PM EDTAreal Flood AdvisoryMFLBroward2 hr
Sep 4, 2:46 PM EDTSpecial Weather StatementMFLBroward29 min
Sep 4, 2:51 PM EDTSpecial Marine WarningMFL24 min
Sep 4, 2:52 PM EDTAreal Flood AdvisoryMFLMiami-Dade113 min
Sep 4, 2:54 PM EDTSpecial Marine WarningMFL36 min
Sep 4, 3:03 PM EDTSpecial Weather StatementMFLPalm Beach27 min
Sep 4, 3:17 PM EDTSpecial Weather StatementMFLBroward43 min
Sep 4, 3:25 PM EDTSpecial Weather StatementMFLBroward35 min
Sep 4, 3:29 PM EDTSevere Thunderstorm WarningMFLBroward13 min
Sep 4, 3:30 PM EDTAreal Flood AdvisoryMFLBroward, Miami-Dade2 hr

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.